MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number M004PM45000
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that foreign material on the device was noted.An intellatip mifi¿ xp temperature ablation catheter was selected.When the device was unpacked from the handle part, silicone dust and some fragments were found at the side of the catheter.The device was not used and was exchanged.The procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.Unit was received for analysis after decontamination (in appropriate packaging).The returned device matches the upn and lot number provided by the customer.The device was received with a picture of the foreign material along with the message ¿caution foreign matter within the cushioning¿.The foreign material, which appears to be a section of a rubber band was in a bubble wrap envelope.The foreign material was taken out of the bubble wrap and placed in a sterilization pouch and was decontaminated with the catheter.Continuity checks revealed no electrical opens or shorts.All electrode/thermistor/sensor resistances measured in spec and were typical.The steering knob and the tension control knob functioned properly on both lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.Tip motion was evaluated against the specified curve template/fixture.Both right and left curve tests passed.The ablation was verified by using the maestro generator 4000 (25064780), and the device was found within specifications.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The root cause has been determined to be manufacturing related.Bsc id# (b)(4) / tw# (b)(4).
 
Event or Problem Description

Brand Name
INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (HEREDIA)
302 parkway
la aurora
heredia
CS 
MDR Report Key6652955
Report Number2134265-2017-06026
Device Sequence Number11083997
Product Code OAD
UDI-Device Identifier08714729848011
UDI-Public(01)08714729848011(17)20191115(10)19953758
Combination Product (Y/N)N
PMA/510(K) Number
P020025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2019
Device Model NumberM004PM45000
Device Catalogue NumberPM4500
Device Lot Number19953758
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2017
Initial Date Received by Manufacturer 05/30/2017
Supplement Date Received by Manufacturer07/28/2017
Initial Report FDA Received Date06/20/2017
Supplement Report FDA Received Date08/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1